Texas, 2007

Flash Flooding and Flood in Texas, July 10 to 12, 2007

July 10 to 12, 2007 · NWS FWD · 16 events in 10 counties and zones

A compact upper level low pressure system to the northwest created ripe conditions for thunderstorm development. A thunderstorm complex moved into north Texas on the morning of July 10, causing flash flooding across a few counties north of the metroplex.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$375,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A compact upper level low pressure system to the northwest created ripe conditions for thunderstorm development. A thunderstorm complex moved into north Texas on the morning of July 10, causing flash flooding across a few counties north of the metroplex. Storms later redeveloped along boundaries left over from that morning's thunderstorms. Flash flooding occurred again on the 11th as rain fell on saturated soils.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 9, 10:42 PM CST, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 9, 10:42 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1142 PM CDT MON JUL 9 2007

.AVIATION...
LITTLE CHANGE TO PREVIOUS THINKING. STRATUS LOOKS PROBABLE TONIGHT
AND AGAIN WEDNESDAY MORNING BETWEEN 10 AND 15Z. TSRA CHANCES ARE
TOO SMALL TO INCLUDE IN TAFS.  /13

&&

.PREV DISCUSSION... /ISSUED 940 PM CDT MON JUL 9 2007/

DISCUSSION...
THUNDERSTORM COMPLEX OVER OKLAHOMA CONTINUES TO SLIDE SOUTHEASTWARD
THIS EVENING. HAVE INCREASED POPS ACROSS THE TWO NORTHERN TIERS OF
COUNTIES FOR TONIGHT...AND ADDED MENTION OF HEAVY RAIN. UPDATES HAVE
ALREADY BEEN SENT.  #58

PREV DISCUSSION... /ISSUED 532 PM CDT MON JUL 9 2007/

AVIATION...
VFR CONDITIONS THROUGH MUCH OF THE PERIOD. MVFR CIGS PROBABLE IN
THE EARLY MORNING HOURS WITH A 30 KT LLJ FORECASTED. TOMORROWS
WIND AND SKY FORECAST WILL BE SIMILAR TO TODAYS WITH SOME SCT
VFR. SOUTHERLY WINDS WILL INCREASE AGAIN TOMORROW AFTERNOON AND
HAVE INCLUDED GUSTS TO 21 KTS.  /13

PREV DISCUSSION... /ISSUED 310 PM CDT MON JUL 9 2007/

DISCUSSION...A COUPLE OF MID LEVEL SHORTWAVES ARE SWINGING
THROUGH THE SOUTHERN PLAINS THIS AFTN...THE FIRST DEPARTING THE
AREA ACROSS THE ARKLATEX...AND THE SECOND MOVING THROUGH WESTERN
KANSAS. A FEW SHOWERS HAVE DEVELOPED ACROSS THE EAST/SOUTHEAST
IN BETWEEN THE TWO SYSTEMS...AND EXPECT THIS TO CONTINUE THROUGH
THE REST OF THE AFTERNOON AS ATMOSPHERE REMAINS UNCAPPED AND
UNSTABLE. ACTIVITY SHOULD WANE WITH THE LOSS OF DAYTIME HEATING.
LATER TONIGHT SECONDARY S/W MOVES FARTHER SOUTH INTO OKLAHOMA.
EXPECT ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP AND MOVE
SOUTHEAST BUT NOT SURE HOW FAR SOUTH THEY WILL MOVE INTO THE AREA.
WILL HAVE THE HIGHEST POPS ALONG THE RED RIVER OVERNIGHT AND INTO
THE MORNING. 12Z GUIDANCE KEEPS A LARGE CLUSTER OF THUNDERSTORMS
GOING THROUGH THE DAY TOMORROW IN OKLAHOMA...BUT THINK THIS MAY BE
A LITTLE OVERDONE. ENTIRE SYSTEM WILL CONTINUE TO MOVE EAST...AND
SHOULD TAKE THE PRECIP WITH IT. THINK BEST CHANCE FOR RAIN ON
TUESDAY WILL BE ACROSS THE NORTHEAST CLOSER TO THE UPPER TROF.

UPPER FLOW BEGINS TO AMPLIFY THROUGH THE WEEK BUT MOISTURE WILL
LINGER AROUND SO WILL CONTINUE WITH 20/30 POPS EACH AFTERNOON
ACROSS SOME PORTION OF NORTH TEXAS. AREAS IN THE SOUTHEAST WILL
HAVE THE BEST CHANCE DURING THE AFTERNOONS WHERE INFLUENCE OF SEA
BREEZE ACTIVITY WILL BE GREATER...AND HIGHEST IN THE NORTH
OVERNIGHT WHERE PLAINS COMPLEXES WILL MOVE SOUTH TOWARD THE AREA.
GFS MOVES A FRONT THROUGH BY THE END OF THE WEEK...BUT TIMING THIS
FAR OUT IS IN QUESTION. ECMWF IS SLOWER...BUT BOTH STILL SHOW
POTENTIAL FOR NOCTURNAL ACTIVITY FRI NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  94  76  92 /  20  20  30  30
WACO, TX              75  95  74  93 /  10  20  20  20
PARIS, TX             74  91  73  91 /  70  50  40  30
DENTON, TX            76  92  74  92 /  40  30  30  30
MCKINNEY, TX          74  92  74  92 /  40  30  30  30
DALLAS, TX            78  93  77  93 /  20  20  30  30
TERRELL, TX           75  94  75  92 /  20  30  30  30
CORSICANA, TX         75  94  74  93 /  20  20  20  30
TEMPLE, TX            76  94  74  93 /  10  20  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/58
Hazardous weather outlook, Jul 9, 1:07 PM CST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
207 PM CDT MON JUL 9 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
207 PM CDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF
NORTH TEXAS...ESPECIALLY IN THE VICINITY OF THE RED RIVER LATER
TONIGHT. CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL
WILL BE THE MAIN THREATS...HOWEVER ENOUGH INSTABILITY WILL EXIST
FOR A FEW STRONG STORMS CONTAINING WIND GUSTS IN EXCESS OF 45 MPH
AND POSSIBLY SMALL HAIL...ESPECIALLY NEAR THE RED RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY MORNING THROUGH
WEDNESDAY NIGHT...ESPECIALLY BETWEEN INTERSTATE 20 CORRIDOR AND
THE RED RIVER...AS SOUTHEAST MOVING STORM COMPLEXES OCCUR EACH
LATE NIGHT AND EARLY MORNING OVER OKLAHOMA AND KANSAS...PUSHING
OUTFLOW BOUNDARIES INTO NORTHERN NORTH TEXAS. CLOUD TO GROUND
LIGHTNING...LOCALLY HEAVY RAIN... GUSTY WINDS AND SMALL HAIL WILL
BE POSSIBLE WITH THE MOST INTENSE STORMS.

LOW CHANCES FOR THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH SATURDAY
OVER ALL OF NORTH...WITH BEST CHANCES OCCURRING FRIDAY NIGHT AND
EARLY SATURDAY NEAR THE IMMEDIATE RED RIVER AREA.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION IS POSSIBLE THROUGH
TONIGHT...ESPECIALLY NORTH OF THE INTERSTATE 20 CORRIDOR.

05/

In the hours before

Special weather statement, Jul 9, 9:13 PM CST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1013 PM CDT MON JUL 9 2007

TXZ095-100345-
LAMAR TX-
1013 PM CDT MON JUL 9 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN LAMAR COUNTY

AT 1013 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
ANTLERS TO 23 MILES EAST OF DURANT TO 12 MILES SOUTHEAST OF DURANT...
MOVING SOUTHEAST AT 20 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3393 9559 3384 9585 3347 9584 3348 9556
Special weather statement, Jul 9, 10:20 PM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1120 PM CDT MON JUL 9 2007

TXZ106-100445-
DELTA TX-
1120 PM CDT MON JUL 9 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  DELTA COUNTY

AT 1120 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
PARIS TO 13 MILES EAST OF BONHAM...MOVING SOUTHEAST AT 25 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE COOPER AND COOPER LAKE
PARK DOCTORS CREEK.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE
STORMS.

LAT...LON 3346 9546 3348 9584 3322 9585 3334 9562
      3337 9531

The radar

The Dallas/Ft Worth radar (KFWS), 175 km away, was scanning. The volume nearest the first event began at 08:00 UTC.

Open the radar archive at this moment

Event by event

13 flash flood, 2 thunderstorm wind, 1 flood. Local standard time, as filed.

Flash Flood, Delta

When
July 10, 2:00 AM CST to 3:00 AM CST
Where
Delta County, Ben Franklin
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.480, -95.770

FM 38 was flooded and closed near Rowdy Creek.

Flash Flood, Grayson

When
July 10, 6:30 AM CST to 8:30 AM CST
Where
Grayson County, Whitewright
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
33.470, -96.380

Several roads were closed due to high water, including the Highway 69 underpass, part of Ida Road and Highway 11 West.

Flash Flood, Grayson

When
July 10, 7:02 AM CST to 10:30 AM CST
Where
Grayson County, Sherman to Denison
Cause
Heavy Rain
Property damage
$200,000
Reported by
Law Enforcement
Coordinates
33.630, -96.570

Highway 11 at FM 1417, Highway 91 between Sherman and Denison, and several other roads were flooded. A high water rescue was required in Sherman, and Choctaw Creek was over its banks. High water was reported on Texoma Parkway under Highway 75, and on North Branch and Travis Streets. An auto store on Texoma Parkway suffered flood damage, as well as several cars.

Flash Flood, Fannin

When
July 10, 7:15 AM CST to 9:15 AM CST
Where
Fannin County, Trenton
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
33.430, -96.350

North Pearl Street, FM 815, and Ann Street were flooded. Water was flowing down streets and through yards.

Flash Flood, Lamar

When
July 10, 8:00 AM CST to 10:00 AM CST
Where
Lamar County, Paris
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
33.650, -95.530

Flooding was reported on several roads.

Flash Flood, Hopkins

When
July 10, 9:00 AM CST to 11:00 AM CST
Where
Hopkins County, 3.5 mi N of Sulphur Spgs to Sulphur Bluff
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
33.181, -95.600

FM 71 near Sulphur Bluff was under water, as was CR 4760 north of Sulphur Springs.

Flash Flood, Grayson

When
July 10, 4:55 PM CST to 6:55 PM CST
Where
Grayson County, Whitesboro to 1 mi S of Whitesboro
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
33.650, -96.920

Several roads were flooded in and around town including Highway 377 at Highway 56.

Thunderstorm Wind, Grayson

When
July 10, 6:00 PM CST to 6:05 PM CST
Where
Grayson County, Whitesboro
Measured
50 kt (58 mph) estimated gust
Property damage
$60,000
Reported by
Newspaper
Coordinates
33.650, -96.920

Trees and power poles were downed by high wind, and the band tower at the high school fell over.

Flash Flood, Delta

When
July 10, 6:45 PM CST to 8:15 PM CST
Where
Delta County, Cooper
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.370, -95.680

Several secondary roads were closed due to flooding.

Flash Flood, Montague

When
July 11, 12:30 PM CST to 2:30 PM CST
Where
Montague County, Bowie
Cause
Heavy Rain
Property damage
$10,000
Reported by
Newspaper
Coordinates
33.570, -97.850

Tarrant, Patterson, Mill, Rock, and Nelson Streets were flooded by about a foot of water. More than two inches of rain fell in 45 minutes. Saturated limbs fell from trees and hit power lines, causing outages for about an hour.

Flash Flood, Grayson

When
July 11, 3:20 PM CST to 5:20 PM CST
Where
Grayson County, Sherman to Whitewright
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.630, -96.570

About twenty roads were flooded in the Sherman area, and Highway 69 was flooded between Bells and Whitewright.

Flash Flood, Collin

When
July 11, 4:42 PM CST to 7:00 PM CST
Where
Collin County, Plano
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
33.020, -96.720

A creek rose over a bridge at the intersection of Park Haven and Round Rock Roads, and flooding was reported along Parker Street at 15th and Coit Streets.

Flash Flood, Hunt

When
July 11, 4:51 PM CST to 7:00 PM CST
Where
Hunt County, Caddo Mills
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
33.070, -96.220

A foot of water covered roads in the downtown area.

Thunderstorm Wind, Dallas

When
July 11, 5:03 PM CST to 5:05 PM CST
Where
Dallas County, Sachse
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
32.980, -96.570

Large limbs and fences were blown down.

Flash Flood, Milam

When
July 12, 6:00 AM CST to 9:00 AM CST
Where
Milam County, Rockdale
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
30.650, -97.000

About two feet of water covered the Cameron Avenue/Meadow Street intersection after four inches of rain fell in about three hours.

Flood, Milam

When
July 12, 9:00 AM CST to 12:00 PM CST
Where
Milam County, Rockdale
Cause
Heavy Rain
Property damage
$100,000
Reported by
Newspaper
Coordinates
30.650, -97.000

Ham Branch breached its banks in central Rockdale, neccesitating water rescues and evacuations. A few houses were threatened by flood waters.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42790, 43928, 42793, 43910, 43904, 43898, 42797, 43902, 42798, 43941, 42806, 42808, 42809, 42810, 43955, 43956.